Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Temazepam Dependence for Sleep


[is...]

Recommended Posts

I have been taking some sort of sleep medication for at least 15 years.  I started with Ambien and and now have been taking 15mg temazepam for about 7-8  years to sleep.  I have never been a good sleeper, just have alot of energy and a monkey mind that won't turn off. Even taking the medication, I often don't sleep that well, but have never wanted (thankfully) to increase my dose.  I have been reading about the possible link to Alzheimer’s and have noticed I can't remember things as well as I used to.  I am 55 years old.  I want to get off this medication.  The next dose after 15mg is 7.5 which is a big drop.  My new doctor and I spoke about wanting to get off.  Said she would do some research. but in the meantime I have 120 days worth left.  She said I may want to open the capsules and take some of the powder medication out because going from 15 to 7.5 will be difficult. I haven't done that yet.  I am a personal trainer and walk almost every day for a couple of miles and do some weight training.  I plan on increasing my physical activity to a longer duration on the walks and start running some in the hopes that more energy spent will help.  Any help on the best way to do this would be appreciated.  Thank you!
Link to comment
Share on other sites

Hello islandlady, Welcome to BenzoBuddies!

 

I'm very happy to hear your Dr feels you should taper your dose of Temazepam, we suggest reducing by about 5-10% of your dose every week to 10 days to help minimize symptoms.  I wonder if the reason you're not sleeping all that well on the drug is because your body has grown tolerant to the dose you're currently taking?  Once this happens, we either need to increase the dose or taper from it.

 

I'll give you some resources to check out to include the taper methods we support, a link to the withdrawal support board in case you'd like to talk to others about possible symptoms and a link to the Ashton manual which will help you understand what benzo's do to us and what symptoms you can expect.

 

The Ashton Manual

 

Planning your taper (Taper Plans)

 

Withdrawal Support (during your taper)

 

Please let us know how we can help, we're glad you found us.

 

Pamster

 

Link to comment
Share on other sites

Thank you so much for the resources and welcome.  I am going to talk to my doctor about the taper schedule and am looking forward to getting through this one day at a time.  :)
Link to comment
Share on other sites

Hi Islandlady- I just wanted to say welcome and to encourage you that it is possible to taper off Temazapam after prolonged use. I took 30 mg for 20 years. I did use the dry cut method where I broke the capsules open and weighed out the percentage of medication to taper based on the recommendation that Pamster mentioned. I put the “new” dosage back in the capsule and took it like normal. I kept a log of my cuts and I used a Gemini scale bought on amazon. For me it was easier than liquid titration methods, but that’s just me. I’m not a math wizz with percentages, but I managed. Just be encouraged that this can be done and has been done. I am living a normal life now ( minus some peri menopausal symptoms 😆. Best wishes- missy
Link to comment
Share on other sites

Temazepam helped met only for a few weeks,  and after that a year insomnia and huge whitdrawal effects ,  like tinnitus  (still going)  nightmares,  feeling drugged and tired .

 

Never a benzo for a long as I live. 

Link to comment
Share on other sites

×
×
  • Create New...